The Sliding of a Rigid Indentor Over a Power Law Viscoelastic Layer

[+] Author and Article Information
A. Nachman, J. R. Walton

Department of Mathematics, Texas A & M University, College Station, Texas

J. Appl. Mech 45(1), 111-113 (Mar 01, 1978) (3 pages) doi:10.1115/1.3424211 History: Received August 01, 1977; Revised October 01, 1977; Online July 12, 2010


The problem of the sliding of a rigid asperity over a power law viscoelastic layer is examined in the realistic limit of infinite (dimensionless) layer thickness. For a contact interval of unit length, asymptotic expansions for the normal traction over the interval together with several other physically relevant quantities (e.g., the friction coefficient) are developed in terms of an appropriate asymptotic sequence of powers of the (dimensionless) layer thickness.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In